Document Type : Research Paper


1 Department of Mathematics, Yachay Tech University, Hda. San Jos\'e s/n y Proyecto Yachay, Urcuqu\'i 100119, Ecuador.

2 Technische Universitat Wien, Wiedner Hauptstr. 8, 1040 Wien, Austria

3 Yachay Tech University, Hda. San Jose s/n y Proyecto Yachay, Urcuqui 100119, Ecuador.

4 Eötvös University, Pazmany Peter setany 1/C, 1117 Budapest, Hungary.


We study the Schr\"odinger equation   $\left(\mathrm{Q}_{\varepsilon}\right)$: $- \varepsilon^{2(p-1)} \Delta_p v + V(x)\, |v|^{p-2} v - |v|^{q-1}v = 0$, $x \in \mathbb{R}^N$, with $v(x) \rightarrow 0$ as $|x| \rightarrow+\infty$, for the infinite case, as given by Byeon and Wang for a situation of critical frequency,  $\displaystyle \{x\in \mathbb{R}^N \, / \: V(x) = \inf V = 0\} \neq \emptyset$. In the semiclassical limit, $\varepsilon \rightarrow 0$, the corresponding limit problem is $\left(\mathrm{P}\right)$: $\Delta_p w+|w|^{q-1} w=0$, $x \in \Omega$, with $w(x)=0, x \in \partial \Omega$, where $\Omega \subseteq \mathbb{R}^N$ is a smooth bounded strictly star-shaped region related to the potential $V$. We prove  that for $\left(\mathrm{Q}_{\varepsilon}\right)$ there exists a non-trivial solution with any prescribed $\mathrm{L}^{q+1}$-mass.
Applying a Ljusternik-Schnirelman scheme, shows  that  $\left(\mathrm{Q}_{\varepsilon}\right)$ and $\left(\mathrm{P}\right)$ have infinitely many pairs of solutions. Fixed a topological level $k \in \mathbb{N}$, we show that a solution of $\left(\mathrm{Q}_{\varepsilon}\right)$, $v_{k, \varepsilon}$, sub converges, in $\mathrm{W}^{1,p}(\mathbb{R}^N)$ and up to scaling, to a corresponding solution of $\left(\mathrm{P}\right)$. We also prove that the energy of each solution, $v_{k,\eps}$ converges to the corresponding energy of the limit problem  $\left(\mathrm{P}\right)$ so that the critical values of the functionals associated, respectively, to  $\left(\mathrm{Q}_{\varepsilon}\right)$ and $\left(\mathrm{P}\right)$ are topologically equivalent.


Main Subjects

[1] A. Aguas-Barreno, J. Cevallos-Ch\'avez, J. Mayorga-Zambrano and L. Medina-Espinosa, Semiclassical asymptotics of infinitely many solutions for the infinite case of a nonlinear Schrödinger equation with critical frequency, Bull. Korean Math. Soc., 59 (2022), pp. 241-263. 
[2] A. Ambrosetti and A. Malchiodi, Nonlinear Analysis and Semilinear Elliptic Problems, Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, 2007.
[3] T. Bartsch, A. Pankov and Z.Q. Wang, Nonlinear Schrödinger equations with steep potential well, Commun. Contemp. Math., 3 (2001), pp. 549-569. 
[4] V.I. Bogachev, Measure Theory (Vol.1), Springer-Verlag, Berlin Heidelberg, 2007.
[5] H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations, Universitext, Springer, 
Berlin Heidelberg, 2011.
[6] J. Byeon and Z. Wang, Standing waves with a critical frequency for nonlinear Schrödinger equations, Arch. Rational Mech. Anal., 165 (2002), pp. 295-316. 
[7] P. Drummond and M. Hillery, The Quantum Theory of Nonlinear Optics, Cambridge University Press, Cambridge,  2014.
[8] I. Ekeland, On the Variational Principle, J. Math. Anal. Appl., 47 (2002), pp. 324-353. 
[9] P. Felmer and J. Mayorga-Zambrano, Multiplicity and concentration for the nonlinear Schrödinger equation with critical frequency, Nonlinear Anal., 66 (2007), pp. 151-169. 
[10] P. Lindqvist, Notes on the Stationary $p$-Laplace Equation, Springer, Berlin, 2017.
[11] J. Mayorga-Zambrano, L. Medina-Espinosa and C. Mu\~noz-Moncayo, Asymptotic behaviour of infinitely many solutions for the Finite Case of a nonlinear Schrödinger equation with critical frequency, Differ. Equ. Dyn. Syst., (2023). 
[12] P. Meystre, Atom Optics, Springer Series on Atomic, Optical and Plasma Physics, Springer--Verlag, New York, 2001.
[13] P.H. Rabinowitz, Minimax methods in critical point theory with applications to differential equations, Conference Board of the Mathematical Sciences by the American Mathematical Society, 65 (1986), 
[14] P.H. Rabinowitz, On a class of nonlinear Schrödinger equations, Z. angew. Math. Phys., 43 (1992), pp. 270-291. 
[15] W. Smith and D. Stegenga, Hölder Domains and Poincare Domains, Trans. Amer. Math. Soc., 319 (1990), pp. 67-100. 
[16] K.R. Stromberg and E. Hewitt, Real and Abstract Analysis: a modern treatment of the theory of functions of a real variable, Springer, Berlin, 1975.